Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Joint pain and neuropathy
May 11, 2003

I have been poz for 4yrs, and started having increasing joint pain along with muscle soreness. This seemed to start within the first year of taking Meds. I started taking Norvir & Combivir , then switched over to Sustiva & Combivir. I had the same joint pain and muscle sorness with both combinations. After not having much luck with my doctors on this issue. I tried a combination of DHEA 25mg & Generic multivitamin (similar to Centrum Silver). For some reason this seems to reduce the Joint & muscle pain. And the numbness in my hands and feet has also improved. I also notice that if I stop taking these vitamins & supplements for 2-3 days, that the joint soreness begins to return. Now my question, can the HIV meds drain the body of nutrients, or inhibit the absorbtion of vitamins in a normal diet? Has anyone else found this combination to be helpful? I find that even 1/2 a multivitamin & 1/2 DHEA tab (12.5mg) daily, seems also to be beneficial.

Response from Dr. Henry

I have not seen any good data on your regimen and its proven benefit for the pains/discomfort you describe. The regimen you are on does not usually drain nutrients or prevent absorption of vitamins. AZT (in the Combivir) can cause a myopathy which can cause pain, weakness and elevated muscle enzymes. An HIV interested rheumatologist or neurolgist is often helpful to sort out complaints such as you describe. KH



Previous
follow up ( #1 Cause of Death?)
Next
Red Spots on inner thigh

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement